MAUDE Adverse Event Report: ALERE SAN DIEGO HENRY SCHEIN HCG URINE CASSETTE 100T; HCG PREGNANCY TEST

ALERE SAN DIEGO HENRY SCHEIN HCG URINE CASSETTE 100T; HCG PREGNANCY TEST
Model Number FHC-102
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/27/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
At the time of the event, there was no indication of a reportable malfunction based on information provided and assessed by alere (b)(4).Alere (b)(4) updated reporting decisions and conducted a retrospective review of complaints against the updated reporting decisions.This mdr is a retrospective filing that was identified during this retrospective review activity associated with an observation from an fda inspection conducted in january 2019 at alere (b)(4) (reference eir (b)(4)).The awareness date is based on updated reporting decisions and completion of the retrospective review activity.There is no new or increased trend based on this retrospective review activity.Investigation results: an investigation was performed on retention and returned products for the reported lot number.Retention and returned products were tested with negative clinical urine.Results were read at 3-4 minutes and all devices correctly yielded negative results.Manufacturing batch record review did not uncover any abnormalities.A root cause could not be determined based on the information provided.
 
Event or Problem Description
It was reported by the distributor that a false positive occurred when administering the hcg urine cassette.

Brand Name
HENRY SCHEIN HCG URINE CASSETTE 100T
Common Device Name
HCG PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO
9995 summers ridge rd
san diego CA 92121
MDR Report Key9121593
Report Number2027969-2019-00462
Device Sequence Number2537920
Product Code JHI
UDI-Device Identifier10304040024116
UDI-Public(01)10304040024116(17)190131(10)HCG7010089
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Model NumberFHC-102
Device Catalogue Number9004074
Device Lot NumberHCG7010089
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2019
Initial Report FDA Received Date09/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age28 YR
Patient Weight65